West Virginia, 2016

High Wind in West Virginia, April 2 to 3, 2016

April 2 to 3, 2016 · NWS RNK · 5 events in 5 counties and zones

A cold front moved through the area the afternoon of April 2nd, 2016. Wind gusts 58 MPH and greater brought down trees and power lines.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$28,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

A cold front moved through the area the afternoon of April 2nd, 2016. Wind gusts 58 MPH and greater brought down trees and power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Apr 2, 7:02 PM EST, 25 minutes earlier.

Area forecast discussion, Apr 2, 7:02 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
802 PM EDT SAT APR 2 2016

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS OUR REGION TONIGHT. HIGH PRESSURE
WILL FOLLOW THIS FRONT ACROSS THE TENNESSEE VALLEY TO THE CAROLINAS.
ANOTHER FRONT WILL CROSS OVER THE REGION LATE MONDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 305 PM EDT SATURDAY...

A LOW PRESSURE SYSTEM WILL TRACK FROM THE GREAT LAKES TO NEW ENGLAND
THIS EVENING. THIS SYSTEM WILL PUSH ANOTHER COLD FRONT OVER THE
REGION. THIS FRONT WILL BE DRIER AND COLDER THAN FRIDAY'S FRONT.
MOISTURE WITH THIS SECOND FRONT WILL BRING A CHANCE FOR SOME UPSLOPE
PRECIPITATION TO WESTERN SLOPES OF SOUTHEASTERN WEST VIRGINIA
OVERNIGHT. DEPENDING ON THE ONSET TIMING AND TEMPERATURES...THIS
PRECIPITATION WILL START OUT AS A LIGHT RAIN...THEN CHANGE OVER TO
LIGHT SNOW. CONSIDERING HOW WARM THE GROUND IS NOW...ACCUMULATIONS
MAY NOT EXCEED AN INCH ON WESTERN SLOPES...POSSIBLY 2 INCHES ABOVE
4000 FT. SOME FLURRIES ARE POSSIBLE ACROSS THE MOUNTAINS...BUT
AGAIN...ACCUMULATIONS WILL PRIMARILY BE ALONG WESTERN SLOPES.

THE MAIN CONCERN OVERNIGHT WILL BE THE WINDS. PRESSURE RISES OF 10-
12 MB/6HRS AND A CROSS-BARRIER JET OF 50 TO 60 KTS WILL BRING VERY
WINDY AND GUSTY CONDITIONS TO THE AREA. THE STRONGEST WINDS WILL BE
ALONG THE BLUE RIDGE/FOOTHILLS WHERE SUBSIDENCE IS THE STRONGEST.
CLOUDS ALONG WESTERN SLOPES WILL KEEP THE MAJORITY OF THE STRONGER
WINDS ALOFT...BUT STILL STRONG ENOUGH TO KEEP IN A HIGH WIND
WARNING. ACROSS THE PIEDMONT...WINDS WILL NOT BE AS STRONG AS THE
MOUNTAINS...HOWEVER...WITH RECENT RAIN AND SATURATED GROUND...SOME
POWER OUTAGES AND TOPPLED TREES ARE POSSIBLE. A WIND ADVISORY IS IN
EFFECT FOR THE PIEDMONT. THESE WINDS WILL SUBSIDE THROUGH THE DAY
SUNDAY AS HIGH PRESSURE BUILDS OVER THE REGION.

THE SECOND CONCERN OVERNIGHT AND INTO SUNDAY MORNING ARE FREEZING
TEMPERATURES. THE GROW SEASON HAS OFFICIALLY STARTED FOR ALL OF
NORTHERN NORTH CAROLINA AND VIRGINIA COUNTIES EAST OF THE BLUE
RIDGE. AREAS THAT WILL DROP BELOW FREEZING TONIGHT AND HAVE STARTED
THEIR GROWING SEASON WILL HAVE A FREEZE WARNING IN EFFECT THROUGH
SUNDAY MORNING. ALSO AREAS EAST OF THE BLUE RIDGE NOT IN THE FREEZE
WARNING WILL SEE TEMPERATURES DROP INTO THE 30S. UNDER LIGHT
WIND...THESE AREAS WOULD SEE FROST. HOWEVER...WE WILL HAVE HAVE TOO
MUCH MIXING FOR FROST TO FORM OVERNIGHT. THEREFORE NO FROST ADVISORY
WILL BE ISSUED. EVEN THOUGH THE GROWING SEASON HAS NOT OFFICIALLY
STARTED FOR THE SOUTHWESTERN VIRGINIA AND SOUTHEASTERN WEST VIRGINIA
MOUNTAINS...FREEZING TEMPERATURES ARE EXPECTED AND SENSITIVE
VEGETATION WILL NEED TO BE PROTECTED.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 345 PM EDT SATURDAY...

A WINTERLIKE PATTERN WILL BE IN PLACE THROUGH THIS PERIOD
WITH PERSISTENT NORTHWEST FLOW ANCHORED BY AN UPPER TROUGH
ACROSS ONTARIO/QUEBEC. A SERIES OF ALBERTA CLIPPERS WILL
CONTINUALLY REINFORCE THE NORTHEAST UPPER LOW. EACH WILL BE
ACCOMPANIED BY A COLD FRONT...A PRECEDING BRIEF WARM UP WITH
SOUTHWEST FLOW...FOLLOWED BY RAIN SHOWERS...STRONG GUSTY NORTHWEST
WINDS...AND BELOW NORMAL TEMPERATURES ALONG WITH MOUNTAIN
SNOW SHOWERS. THERE WILL ALSO BE NUMEROUS OPPORTUNITIES THROUGHOUT
THE PERIOD FOR BELOW FREEZING TEMPERATURES IN THE MORNINGS ON THE
BACK SIDE OF THESE SYSTEMS.

DURING THIS TIME FRAME...A STRONG CLIPPER IS SLATED TO MOVE
THROUGH THE AREA LATE MONDAY INTO MONDAY NIGHT. GIVEN THAT ALL OF
THESE SYSTEMS ARE TRACKING INTO THE REGION FROM THE
NORTHWEST...MOISTURE WILL BE LIMITED...BUT DYNAMICS ARE STRONG AND
POST-FRONTAL COLD ADVECTION IS STRONG AS WELL. THUS...SHOWERS CAN
BE EXPECTED ACROSS MUCH OF THE CWA...WITH THE BEST CHANCE/COVERAGE
ACROSS THE NORTHERN AND WESTERN AREAS WHERE LOW END LIKELY POPS
ARE WARRANTED. THE AIR MASS WILL BECOME COLD ENOUGH BEHIND THE
FRONT WITH UPSLOPE POTENTIAL AS WELL FOR SNOW SHOWERS IN THE
MOUNTAINS...BUT AS WITH THIS WEEKENDS SYSTEM...ACCUMULATIONS WILL
BE MINOR DUE TO WARM GROUND...LIMITED MOISTURE...AND LIMITED
DURATION.

TEMPERATURES WILL BE ON SOMEWHAT OF A ROLLER COASTER DURING THIS
TIME FRAME...REMAINING MOSTLY ABOVE FREEZING SUNDAY NIGHT/MONDAY
MORNING WITH INCREASING CLOUDS AND DOWNSLOPE W-SW WINDS AHEAD OF
THE CLIPPER...AND LOW-LEVEL WARM ADVECTION. 850MB TEMPS SHOW AN
EQUAL ROLLER COASTER TREND DURING THE TIME FRAME...VARYING FROM
-10C SUNDAY MORNING TO +4C BY MONDAY MORNING THEN BACK TO -8C BY
TUESDAY MORNING. EXPECT RELATIVELY NEAR NORMAL TEMPERATURES
MONDAY...THEN MUCH BELOW NORMAL TEMPERATURES TUESDAY WITH A HARD
FREEZE AGAIN LIKELY ACROSS MOST AREAS WEST OF THE BLUE RIDGE BY
TUESDAY MORNING. ADDITIONAL FROST/FREEZE HEADLINES LIKELY WITHIN
THIS TIME FRAME. WINDS WILL BE STRONG AND GUSTY BEHIND THE
FRONT/CLIPPER MONDAY...BUT NOT ON THE LEVEL OF WHAT IS EXPECTED
TONIGHT AND SUNDAY MORNING.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 400 PM EDT SATURDAY...

THE PATTERN ESTABLISHED DURING THE NEAR/SHORT TERM CONTINUES INTO
THE LONG TERM PERIOD. CANADIAN HIGH PRESSURE WILL BE CENTERED
ACROSS THE REGION BY TUESDAY NIGHT/WEDNESDAY...BUT WILL QUICKLY
GIVE WAY TO THE NEXT AND STRONGEST OF THE WEEK SYSTEM. THIS WILL
TAKE PLACE AS SERIES OF SHORT WAVES/AGAIN BASICALLY CLIPPER
SYSTEMS...TRACK SOUTHEAST INTO THE MEAN TROUGH POSITION NEAR THE
EASTERN GREAT LAKES. A STRONG COLD FRONT WILL MOVE THROUGH
WEDNESDAY NIGHT/EARLY THURSDAY...FOLLOWED BY DEEP TROUGHING ACROSS
THE NORTHEASTERN U.S. THIS PATTERN WILL PERSIST WELL INTO THE
WEEKEND BEFORE RELAXING.

THE SURGE OF COLD AIR BEHIND THE WEDNESDAY/THURSDAY SYSTEM IS
QUITE SIGNIFICANT FOR APRIL WITH A CORE OF 850MB TEMPS AROUND -20C
DROPPING INTO UPSTATE NEW YORK...BOTTOMING OUT IN OUR REGION
AROUND -10C ONCE AGAIN. THE 12Z GFS HAS BACKED OFF AND TRENDED
MORE TOWARD THE ECMWF REGARDING THE EXTREME COLD WITH SURFACE LOWS
IN THE TEENS NEXT WEEKEND...NOW ONLY IN THE 20S. THIS SEEMS MORE
REALISTIC. HOWEVER...ADVERTISED MIN TEMPS IN THE GRIDS THROUGH
THIS TIME FRAME WERE A LITTLE ON THE WARM SIDE...LEANING TOWARD
CLIMATOLOGY...AND HAVE THUS BEEN LOWERED A TAD FROM THE PREVIOUS
FORECAST.

WHILE THERE WILL BE SHOWERS AND SOME INSTABILITY AHEAD OF THE
FRONT...WED NIGHT/EARLY THU...NOT ENOUGH CONFIDENCE TO INCLUDE ANY
THUNDER AT THIS POINT. AGAIN MOISTURE RETURN IN ADVANCE OF THE
FRONT WILL BE LIMITED AND PRECIPITATION WILL BE HIGHLY DYNAMIC
DRIVEN FROM STRONG PVA AND LOW-LEVEL COLD ADVECTION. AS WITH THE
EARLIER WEEK SYSTEMS...STRONG GUSTY NORTHWEST WINDS...UPSLOPE SNOW
SHOWERS...AND FROST/FREEZE HEADLINES WILL FOLLOW ONCE AGAIN.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
AS OF 800 PM EDT SATURDAY...

A COLD FRONT WILL CROSS OVERHEAD TONIGHT. THIS FRONT COULD BRING
SCATTERED RAIN OR SNOW SHOWERS FOR KBLF AND KLWB...BUT THE
MOISTURE WILL NOT REACH FURTHER EAST. SOME MVFR CEILINGS MAY ALSO
OCCUR LATER TONIGHT AT KBLF AND KLWB. THE BIGGEST FLYING THREAT
FOR TONIGHT WILL BE STRONG WINDS. THERE IS HIGH CONFIDENCE IN
DANGEROUS SURFACE WIND GUSTS FROM THE NORTHWEST DUE TO
SIGNIFICANT PRESSURE RISES BEHIND THE COLD FRONT ALONG WITH AN
IMPRESSIVE 850 MB JET REACHING SPEEDS UP TO 70 KT. TIMING OF THE
HIGHEST GUSTS APPEARS TO BE DURING 03Z-09Z ACCORDING TO THE MODEL
SOUNDINGS. AT KBLF/KBCB/KROA...SURFACE GUSTS UP TO 50 KT ARE
LIKELY...WHILE GUSTS UP TO 40 KT ARE LIKELY AT KLWB/KLYH/KDAN.

GUSTY WINDS WILL CONTINUE INTO SUNDAY BUT SHOULD GRADUALLY SUBSIDE
AS THE DAY PROGRESSES WITH HIGH PRESSURE SLOWLY BUILDING OVERHEAD.
BY SUNDAY AFTERNOON...GUSTS SHOULD DIMINISH BELOW 30 KT. EXPECT
VFR CONDITIONS AT KBCB/KROA/KLYH/KDAN THROUGHOUT THE DAY.
MEANWHILE...KBLF AND KLWB MAY HAVE TO WAIT UNTIL LATER IN THE
MORNING TO IMPROVE TO VFR...BUT CONFIDENCE IS LOW DUE TO POSSIBLE
MOUNTAIN CLOUDS LINGERING DURING THE DAY.

EXTENDED DISCUSSION...

HIGH PRESSURE WILL PROVIDE VFR CONDITIONS AND MUCH COOLER
TEMPERATURES FOR SUNDAY NIGHT THROUGH MONDAY MORNING. ANOTHER
COLD FRONT WILL CROSS OVERHEAD FROM THE NORTHWEST BY MONDAY
NIGHT...WHICH MAY BRING A PERIOD OF MVFR CEILINGS AND SCATTERED
RAIN OR SNOW SHOWERS IN THE MOUNTAINS. BY TUESDAY...HIGH PRESSURE
SHOULD RETURN TO PROVIDE GOOD FLYING WEATHER THROUGH WEDNESDAY.
YET ANOTHER COLD FRONT APPEARS LIKELY TO ARRIVE ON WEDNESDAY
NIGHT...AND BRING IFR/MVFR CONDITIONS WITH MORE WIDESPREAD RAIN
THAT COULD LINGER INTO THURSDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HIGH WIND WARNING UNTIL 8 AM EDT SUNDAY FOR VAZ007-009>020-
     022>024-032>035.
     FREEZE WARNING FROM 2 AM TO 10 AM EDT SUNDAY FOR VAZ009-024-
     035.
     WIND ADVISORY UNTIL 8 AM EDT SUNDAY FOR VAZ043>047-058-059.
NC...HIGH WIND WARNING UNTIL 8 AM EDT SUNDAY FOR NCZ001>003-018-019.
     FREEZE WARNING FROM 2 AM TO 10 AM EDT SUNDAY FOR NCZ001-002-
     018.
     WIND ADVISORY UNTIL 8 AM EDT SUNDAY FOR NCZ004>006-020.
WV...HIGH WIND WARNING UNTIL 8 AM EDT SUNDAY FOR WVZ042>044-507-508.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...RAB
LONG TERM...RAB
AVIATION...PW
Hazardous weather outlook, Apr 2, 4:31 AM EST, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
531 AM EDT SAT APR 2 2016

NCZ003-019-VAZ032-030900-
SURRY-WILKES-PATRICK-
531 AM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

STRONG WINDS WILL SUBSIDE DURING THE DAY ON SUNDAY. COLD
TEMPERATURES WILL CREATE FROST/FREEZE CONCERNS FOR TENDER
VEGETATION TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ043>047-058-059-030900-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
531 AM EDT SAT APR 2 2016

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

STRONG WINDS WILL SUBSIDE DURING THE DAY ON SUNDAY. COLD
TEMPERATURES WILL CREATE FROST/FREEZE CONCERNS FOR TENDER
VEGETATION TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-010>020-022-023-033-034-WVZ042>044-507-508-030900-
TAZEWELL-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-FRANKLIN-BEDFORD-MERCER-
SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
531 AM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

STRONG WINDS WILL SUBSIDE DURING THE DAY ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ009-024-035-030900-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-ROCKBRIDGE-AMHERST-
531 AM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT
SUNDAY...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FREEZE WARNING.

STRONG WINDS WILL SUBSIDE DURING THE DAY ON SUNDAY. COLD
TEMPERATURES WILL CREATE ADDITIONAL FROST/FREEZE CONCERNS FOR
TENDER VEGETATION TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MBS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 high wind. Local standard time, as filed.

High Wind, Eastern Greenbrier

When
April 2, 7:27 PM EST to 11:15 PM EST
Where
Eastern Greenbrier forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
37.947, -80.453 (the zone’s center; the record gives no point)

Wind gusts were measured between 61 and 63 mph.

High Wind, Monroe

When
April 2, 7:30 PM EST to April 3, 2:30 AM EST
Where
Monroe forecast zone
Measured
53 kt (61 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
37.560, -80.551 (the zone’s center; the record gives no point)

High wind blew numerous trees down in Union. Damage values are estimated.

High Wind, Western Greenbrier

When
April 2, 8:00 PM EST to April 3, 3:35 AM EST
Where
Western Greenbrier forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
37.947, -80.453 (the zone’s center; the record gives no point)

High winds blew multiple trees down along Miller Road near Smoot. Damage values are estimated.

High Wind, Summers

When
April 2, 8:00 PM EST to April 3, 3:00 AM EST
Where
Summers forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
37.656, -80.859 (the zone’s center; the record gives no point)

High winds downed a tree along Wayside Creamery Road near Alderson. Also, wind downed a power line along Indian Mills Road in the Forest Hill area. Damage values are estimated.

High Wind, Mercer

When
April 2, 10:00 PM EST to April 3, 2:30 AM EST
Where
Mercer forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
37.406, -81.111 (the zone’s center; the record gives no point)

Trees were blown down along Mount Olive Road near Rock. Additional trees were blown down nearby along Route 10. Damage values are estimated.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2016Every state in 2016This day in weather historyWarnings in West Virginia, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 630065, 630067, 630068, 630069, 630074.